Iowa, 2019

Damaging Winds in Iowa, June 30, 2019

June 30, 2019 · NWS DVN · 44 events in 11 counties and zones

A line of thunderstorms tracked southeast across northeast Iowa into eastern Iowa and northwest Illinois during the afternoon and evening of Sunday, June 30, 2019, bringing widespread downed trees and power lines as 50-70 mph winds rolled through. The strongest winds were recorded in Dubuque County, where a wind gust of 76 mph was observed at the Dubuque Regional Airport.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
None recorded
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A line of thunderstorms tracked southeast across northeast Iowa into eastern Iowa and northwest Illinois during the afternoon and evening of Sunday, June 30, 2019, bringing widespread downed trees and power lines as 50-70 mph winds rolled through. The strongest winds were recorded in Dubuque County, where a wind gust of 76 mph was observed at the Dubuque Regional Airport. Several hometowns were without power after the storms passed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 30, 2:42 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 30, 2:42 PM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
342 PM CDT Sun Jun 30 2019

.SYNOPSIS...
Issued at 330 PM CDT Sun Jun 30 2019

Warm based ridge with ringing northern periphery storm track will
look to continue for much of the week, with a flattening trends mid
to late week. Thus with the CWA being in the vicinity of this track,
there will be at almost a daily risk of storm clusters or at
least isolated development much of the week, as well as seasonably
warm and humid conditions. Will let heat advisory ride this
evening although some storm outflow cooling relief in spots.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 330 PM CDT Sun Jun 30 2019

Tonight...While the IL storms continue to drop southward into
central IL, expect portion of storm clusters in far southern MN to
drop south along high instability gradient down into northeast and
east central IA counties of the area this evening. With very high
CAPE build up, a good chance that some of these storms will be
severe and produce damaging winds, as well as locally heavy
rainfall. A convective watch has been issued for this potential.
Other isolated storms may fire on the remnants/outflow of the
southward passing MCS in IL as well, and will adjust POPs for both
possibilities. After that, later night MCS spawning grounds take
shape acrs SD into western and southwest MN, with some chance of
this activity bleeding down into the northern or northeastern CWA
by early Monday morning. Or there could be new development on the
northeast portion of the storm track ring on nose of convergent LLJ
later tonight from far southeast MN into north central IL and get
into the northern and eastern portions of the CWA by that means as
well. Besides damaging winds, areas that get hit several times by
these storm chances may be susceptible to localized flash flooding
with all the ambient moisture/PWATs available.

Monday...After any lingering morning convection decays or moves out,
much of the day may be capped, hot and humid. There will be the
potential for another heat advisory having to be hoisted if
convective debris clears in time or is minimal. Most models are dry
through Tuesday morning with the bulk of the storms shunted to the
north again acrs the Dakotas/MN/WI. But will have to carry low POPs
Monday night into Tue morning in the north and northeast for the
potentail of a more southward propagation potential.

.LONG TERM...(Tuesday through next Sunday)
ISSUED AT 330 PM CDT Sun Jun 30 2019

Tuesday through next Sunday...In brief, Tuesday may be similar to
Monday being hot and humid with nighttime storm chances, before
signs of the continued ridge dampening may bring the storm track
further south for a more direct line acrs the local area Wednesday
into Friday. Rounds of moderate to heavy rainfall may start to
add up acrs portions of the area mid to late week with some local
river implications possible. Still some longer range indications
suggesting that maybe high pressure building south down acrs the
Upper MS RVR Valley and GRT LKS may shunt the brunt of the storm
track or convective action zone further to the south of the region
from KS over to the OH RVR Valley from late Friday and through
the next weekend. But latest long range model trends arn't as
aggressive with this shift as previous runs.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
ISSUED AT 1234 PM CDT Sun Jun 30 2019

VFR TAFs are expected through the period. Removed the mention of
VCTS from the TAFs as storms are currently expected to remain east
of the all TAF sites. If storms end up impacting either KDBQ or
KMLI a period of MVFR ceilings and visibilties is possible.

&&

.HYDROLOGY...
Issued at 1200 PM CDT Sun Jun 30 2019

With an active ring of fire pattern still looking to be on track for
much of the week for the upper Midwest, it still appears that the
resultant rounds of heavy rain will most likley occur acrs areas to
the north over southern MN, northern IA and WI. Some recent heavy
rainfall has already fallen acrs portions of these areas during the
past few days. This and additional rounds of rain will run-off and
eventually make it into the upper basin of the Mississippi River
system and flow southward. This will most likely produce eventual
rises on the local stretch of the Mississippi during this coming
first week of July. Currently most sites on the MS RVR are still
falling with the last site still in flood-Gregory Landing expected
to fall below the flood stage tonight. But areas to the north from
Dubuque down to Fulton are already showing steady to slow rises from
the recent rains upstream. This flow will continue to work on down
and continue to produce rises at the other sites through the
upcoming week. But with the recent downtrends along much of the
local stretch of the Mississippi, most rises are projected to remain
nominal and below the action stage. The exceptions may be at some of
the southern sites that are still high such as Keithsburg, Gladstone
LD18, Burlington, and Gregory Landing which are prevented from
falling below the action stage from the additional flow routed
through those sites. Some chance that Gladstone, Burlington and
Gregory Landing may approach the flood stage again by late next
weekend.

Some of the tributary rivers with reaches further to the north will
experience rises into next week as well from recent and projected
heavy rainfall in those areas. Rivers such as the Cedar, Iowa, and
Wapsi will experience rising trends, with a few sites making over
the action stage or held up above action if already over that stage.
The Wapsi at De Witt may rise to just under the flood stage by the
5th or 6th of July. Rain further south over the local area during
the mid to late week may further impact local tributary rivers by
next weekend.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 9 PM CDT this evening for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Henry IA-Iowa-
     Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-Linn-Louisa-
     Muscatine-Scott-Van Buren-Washington.

IL...Heat Advisory until 9 PM CDT this evening for Bureau-Carroll-
     Hancock-Henderson-Henry IL-Jo Daviess-McDonough-Mercer-
     Putnam-Rock Island-Stephenson-Warren-Whiteside.

MO...Heat Advisory until 9 PM CDT this evening for Clark-Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Cousins
HYDROLOGY...12
Hazardous weather outlook, Jun 30, 3:35 PM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
435 PM CDT Sun Jun 30 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
435 PM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Strong to severe thunderstorms are likely across portions of the
Outlook Area through the evening as a line of storms moves in from
the north. Damaging winds will be the primary threat, with large
hail a secondary concern. These storms will also be capable of
producing locally heavy rainfall and possible flash flooding. More
isolated to scattered storms may then be possible late tonight
into early Monday morning, especially on the Illinois side of the
Outlook Area.

The Storm Prediction center has a Slight Risk for severe storms
through tonight for most of the Outlook Area. Other areas such as
southeast Iowa and northeast Missouri are in a Marginal Risk for
severe weather.

A Heat Advisory continues through sunset this evening with heat
indices of 100 to 105 degrees.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Hot and humid weather will persist Monday and Tuesday posing a
heat risk.

Thunderstorms chances will increase again Tuesday and persist
through Saturday. It is too early to be specific, but there will
probably be some risk for severe weather and heavy rain sometime
during this time frame, and of course, lightning will be a threat
with all thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely through this evening for portions of
the Outlook Area.

12

In the hours before

Special weather statement, Jun 30, 11:24 AM CST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1224 PM CDT Sun Jun 30 2019

ILC085-177-301800-
Jo Daviess-Stephenson-
1224 PM CDT Sun Jun 30 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JO DAVIESS AND
STEPHENSON COUNTIES UNTIL 100 PM CDT...

At 1223 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Monroe to near Belmont.
Movement was south at 25 mph.

Wind gusts up to 50 mph are possible with these storms and slightly
ahead of them as thunderstorm outflow winds spreads southward.

Locations impacted include...
Freeport, Galena, Lena, Stockton, Warren, Cedarville, Davis,
Woodbine, Dakota, Scales Mound, Apple River, Winslow, Rock City,
Ridott, Council Hill, Nora, Schapville, Buena Vista, Rock Grove and
Oneco.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4250 8940 4224 8940 4235 9044 4239 9050
      4251 9049
TIME...MOT...LOC 1723Z 353DEG 24KT 4259 8952 4269 9037

Cousins
Special weather statement, Jun 30, 11:47 AM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1247 PM CDT Sun Jun 30 2019

ILC015-085-177-IAC045-097-301815-
Jo Daviess-Carroll-Stephenson-Jackson-Clinton-
1247 PM CDT Sun Jun 30 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JO DAVIESS...CARROLL...
STEPHENSON...SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON COUNTIES
UNTIL 115 PM CDT...

At 1247 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Elizabeth to Ridott. Movement was
south at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Freeport, Mount Carroll, Savanna, Lena, Stockton, Lanark, Warren,
Hanover, Pearl City, Elizabeth, Shannon, Cedarville, Davis, Woodbine,
Sabula, Chadwick, Dakota, German Valley, Scales Mound and Winslow.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4238 8940 4220 8940 4220 8969 4199 8969
      4200 9023 4249 9042 4250 8942
TIME...MOT...LOC 1747Z 004DEG 22KT 4236 9027 4232 8949

Cousins
Special weather statement, Jun 30, 12:13 PM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
113 PM CDT Sun Jun 30 2019

ILC015-085-177-195-IAC045-097-301845-
Whiteside-Jo Daviess-Carroll-Stephenson-Jackson-Clinton-
113 PM CDT Sun Jun 30 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WHITESIDE...
SOUTHEASTERN JO DAVIESS...CARROLL...SOUTHERN STEPHENSON...
SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON COUNTIES UNTIL 145 PM
CDT...

At 113 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Green Island to near Shannon.
Movement was south at 20 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Clinton, Freeport, Sterling, Rock Falls, Morrison, Mount Carroll,
Fulton, Savanna, Lena, Stockton, Lanark, Garden Plain, Milledgeville,
Fairhaven, Albany, Hanover, Pearl City, Elizabeth, Shannon and
Woodbine.

This includes Interstate 88 between mile markers 32 and 44.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 600 PM CDT for
northwestern Illinois.

LAT...LON 4220 8940 4220 8969 4193 8969 4193 8963
      4173 8963 4178 9023 4239 9031 4236 8940
TIME...MOT...LOC 1813Z 359DEG 19KT 4217 9029 4210 8972

DC
Local storm report, Jun 30, 12:34 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
134 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             PEARL CITY              42.27N 89.83W
06/30/2019  E0.25 INCH       STEPHENSON         IL   PUBLIC

            VIA FACEBOOK.

&&

GROSS

The radar

The La Crosse radar (KARX), 143 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

44 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Buchanan

When
June 30, 3:52 PM CST
Where
Buchanan County, 2.15 mi ENE of Hazleton
Measured
51 kt (59 mph) measured gust
Reported by
COOP Observer
Coordinates
42.630, -91.860

Thunderstorm Wind, Buchanan

When
June 30, 4:00 PM CST
Where
Buchanan County, 1.72 mi SW of Stanley
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.630, -91.840

A large cedar tree snapped off 2 feet above ground and a small outbuilding was destroyed at 2214 108TH ST, Hazelton, Iowa.

Thunderstorm Wind, Delaware

When
June 30, 4:01 PM CST
Where
Delaware County, 0.69 mi S of Edgewood
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.640, -91.400

Numerous trees were reported blown down.

Thunderstorm Wind, Buchanan

When
June 30, 4:02 PM CST
Where
Buchanan County, 0.51 mi E of Fontana County Park
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.600, -91.910

A large tree limb was blown down in Fontana Park.

Thunderstorm Wind, Delaware

When
June 30, 4:07 PM CST
Where
Delaware County, Dundee
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.580, -91.550

Numerous trees blown down.

Thunderstorm Wind, Buchanan

When
June 30, 4:10 PM CST
Where
Buchanan County, 0.51 mi W of Independence
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.470, -91.890

Numerous large tree branches down, and few large trees snapped off 2 to 3 feet above ground.

Thunderstorm Wind, Buchanan

When
June 30, 4:10 PM CST
Where
Buchanan County, 1.72 mi NW of Independence
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.490, -91.900

Tree limbs and utility lines blown down.

Thunderstorm Wind, Delaware

When
June 30, 4:11 PM CST
Where
Delaware County, Earlville
Measured
78 kt (90 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.480, -91.270

Roof blown off a house.

Thunderstorm Wind, Dubuque

When
June 30, 4:17 PM CST
Where
Dubuque County, 0.51 mi E of New Vienna
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.550, -91.110

Tree limbs blown down.

Thunderstorm Wind, Dubuque

When
June 30, 4:17 PM CST
Where
Dubuque County, 0.51 mi E of New Vienna
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.550, -91.110

Fifty two knot winds reported.

Thunderstorm Wind, Delaware

When
June 30, 4:18 PM CST
Where
Delaware County, 1.47 mi NNW of Masonville
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.500, -91.590

A large tree was blown down blocking a rural road north of Masonville.

Thunderstorm Wind, Dubuque

When
June 30, 4:28 PM CST
Where
Dubuque County, 4.27 mi NNW of Fillmore
Measured
87 kt (100 mph) estimated gust
Injuries
2 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
42.380, -90.940

An anchored mobile home was destroyed 4 S of Epworth with 2 injuries. Further southeast along the Epworth to Fillmore track, a home lost its roof. Another injury occurred near Bernard at 14029 Ryan Rd, where a barn was partially destroyed and trees snapped off. All injuries were not life threatening.

Thunderstorm Wind, Dubuque

When
June 30, 4:30 PM CST
Where
Dubuque County, Peosta
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.450, -90.850

Numerous tree limbs blown down.

Thunderstorm Wind, Dubuque

When
June 30, 4:36 PM CST
Where
Dubuque County, 2.15 mi WSW of (Dbq)dubuque Muni Ar
Measured
78 kt (90 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
42.390, -90.760

Barn partially destroyed and trees snapped off.

Thunderstorm Wind, Dubuque

When
June 30, 4:41 PM CST
Where
Dubuque County, 2.15 mi WSW of (Dbq)dubuque Muni Ar
Measured
78 kt (90 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Public
Coordinates
42.390, -90.760

Barn reported destroyed. One possible injury.

Thunderstorm Wind, Dubuque

When
June 30, 4:42 PM CST
Where
Dubuque County, 1.53 mi E of Luxemburg
Measured
61 kt (70 mph) estimated gust
Reported by
Department of Highways
Coordinates
42.600, -91.040

Power lines reported down between Luxemburg and Holy Cross.

Thunderstorm Wind, Jackson

When
June 30, 4:42 PM CST
Where
Jackson County, 0.69 mi N of Otter Creek
Measured
70 kt (81 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.240, -90.680

Two sheds blown over in town.

Thunderstorm Wind, Dubuque

When
June 30, 4:44 PM CST
Where
Dubuque County, 0.51 mi E of (Dbq)dubuque Muni Ar
Measured
66 kt (76 mph) measured gust
Reported by
ASOS
Coordinates
42.400, -90.710

Thunderstorm Wind, Linn

When
June 30, 4:45 PM CST
Where
Linn County, 2.07 mi NW of Marion Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.050, -91.560

Measured winds reported by spotter.

Thunderstorm Wind, Linn

When
June 30, 4:49 PM CST
Where
Linn County, 3.71 mi SW of Cedar Rapids
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.970, -91.710

Numerous large tree limbs down.

Thunderstorm Wind, Jones

When
June 30, 4:54 PM CST
Where
Jones County, 0.51 mi W of Olin
Measured
87 kt (100 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.000, -91.140

Roofs were ripped off multiple buildings in town.

Thunderstorm Wind, Jones

When
June 30, 4:56 PM CST
Where
Jones County, 1.03 mi E of Oxford Jct
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.980, -90.950

Numerous tree branches were blown down.

Thunderstorm Wind, Jackson

When
June 30, 5:02 PM CST
Where
Jackson County, 3.07 mi W of Bellevue
Measured
65 kt (75 mph) estimated gust
Reported by
Department of Highways
Coordinates
42.270, -90.430

Trees were blown down along Highway 52 near Bellevue.

Thunderstorm Wind, Jackson

When
June 30, 5:04 PM CST
Where
Jackson County, Maquoketa
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
42.070, -90.680

Measured at the RWIS Iowa Department of Transportation.

Thunderstorm Wind, Jackson

When
June 30, 5:05 PM CST
Where
Jackson County, 3.14 mi WSW of Bellevue
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.260, -90.430

Measured on a hill.

Thunderstorm Wind, Cedar

When
June 30, 5:07 PM CST to 5:12 PM CST
Where
Cedar County, 1.47 mi NNE of Lowden
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
41.870, -90.920

Five minutes of 50 to 60 MPH winds.

Thunderstorm Wind, Cedar

When
June 30, 5:08 PM CST
Where
Cedar County, Tipton
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.770, -91.130

Numerous trees damaged in town.

Thunderstorm Wind, Jackson

When
June 30, 5:08 PM CST
Where
Jackson County, 0.86 mi SE of Maquoketa
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.060, -90.670

Numerous 2 to 4 inch diameter tree branches blown down.

Thunderstorm Wind, Clinton

When
June 30, 5:11 PM CST
Where
Clinton County, Clinton
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.830, -90.200

Measured wind speed.

Thunderstorm Wind, Jones

When
June 30, 5:13 PM CST
Where
Jones County, 0.86 mi NE of Monticello
Measured
78 kt (90 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.240, -91.190

Widespread wind damage over the county, with trees blown down and a roof off a shed in Olin.

Thunderstorm Wind, Clinton

When
June 30, 5:15 PM CST
Where
Clinton County, 2.58 mi NW of Wheatland
Measured
78 kt (90 mph) estimated gust
Reported by
COOP Observer
Coordinates
41.860, -90.880

Roofs were blown off 2 barns with trees also down.

Thunderstorm Wind, Clinton

When
June 30, 5:16 PM CST
Where
Clinton County, 0.86 mi SE of Charlotte
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
41.960, -90.470

Trees blown down along Highway 136, causing it to be closed.

Thunderstorm Wind, Clinton

When
June 30, 5:20 PM CST
Where
Clinton County, 2.17 mi WSW of Elvira
Measured
74 kt (85 mph) estimated gust
Reported by
Social Media
Coordinates
41.860, -90.410

A photo of a machine shed destroyed with damage also to home and other sheds. A large overhead door was blown out.

Thunderstorm Wind, Linn

When
June 30, 5:20 PM CST
Where
Linn County, 4.02 mi NNE of (Cid)cedar Rapids Ar
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
41.930, -91.680

Iowa Dept of Transportation equipment.

Thunderstorm Wind, Scott

When
June 30, 5:22 PM CST
Where
Scott County, 2.17 mi WSW of Dixon
Measured
58 kt (67 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.740, -90.820

Measured wind speed.

Thunderstorm Wind, Scott

When
June 30, 5:32 PM CST
Where
Scott County, 4.31 mi SE of Maysville
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
41.600, -90.680

Iowa Department of Transportation site.

Thunderstorm Wind, Scott

When
June 30, 5:35 PM CST
Where
Scott County, 0.69 mi N of Walcott
Measured
65 kt (75 mph) estimated gust
Reported by
Social Media
Coordinates
41.590, -90.780

Facebook photo of a roof blown off a machine shed.

Thunderstorm Wind, Scott

When
June 30, 5:36 PM CST
Where
Scott County, 1.47 mi SSW of Scott County Park
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.700, -90.540

Fence destroyed and blown into a pool at 18360 272 St.

Thunderstorm Wind, Scott

When
June 30, 5:37 PM CST
Where
Scott County, 2.14 mi SSW of Scott County Park
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.690, -90.540

Three inch diameter tree limbs were blown down.

Thunderstorm Wind, Scott

When
June 30, 5:38 PM CST
Where
Scott County, 1.73 mi NW of Davenport
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.550, -90.600

Large tree branch blown down at 1624 West Columbia Ave.

Thunderstorm Wind, Scott

When
June 30, 5:40 PM CST
Where
Scott County, 2.59 mi NW of Davenport
Measured
65 kt (75 mph) estimated gust
Reported by
Public
Coordinates
41.560, -90.610

Large tree blown down, onto a home.

Thunderstorm Wind, Scott

When
June 30, 5:41 PM CST
Where
Scott County, 2.32 mi NNW of Bettendorf
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
41.560, -90.540

LARGE 4 TO 6 inch diameter tree limbs blown down.

Thunderstorm Wind, Muscatine

When
June 30, 5:43 PM CST
Where
Muscatine County, 1.04 mi W of Muscatine
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.420, -91.070

Several tree limbs and power lines blown down in town.

Thunderstorm Wind, Des Moines

When
June 30, 6:39 PM CST
Where
Des Moines County, Burlington Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
40.780, -91.120

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2019Every state in 2019This day in weather historyWarnings in Iowa, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834000, 833949, 833950, 833953, 833954, 833957, 833958, 833959, 833960, 834002, 833961, 833962, 833964, 833966, 833969, 833971, 833972, 834003, 834004, 833974, 833975, 833977, 833979, 834006, 834008, 834009, 833980, 833982, 834010, 833984, 833985, 833986, 833988, 834011, 834012, 834013, 833989, 833991, 833993, 833994, and more.